Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Swollen feet with blotches, skin feels ripped, taking medicines for heart valve maintenance. Cause?

Hello, I am female turning 50 soon. Taking heart valve maintainance medication; aspirin , toperall, water pills, lasix , for mitral valve regurgitation This problem defiantly started before the medication. So I know it isn t a reaction to medications. My feet swell .then get dark & light blotches all over. It starts in with swollen feet, then ankles, works it s way up the legs. It can last hours, days or several days. It s of rest makes it go away, but only for a few days. If it get bad it hurts. Skin feels like it could rip. but it hasn t ever. If it gets very bad my skin seems to be very sensitive for days after. Recently I lost a lot of weight without trying.( that could be from lasix, I went from size 18/20 to 12 ) I am also very tired and often fall asleep suddenly. I am thirsty an awful lot and even after I drink a lot. What can this be? Where should I go for care? What tests? I live in north New Jersey right near NYC. Thank you Jay.
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. The symptoms could be related to venous insufficiency of the veins in the legs, but the most important thing that need to be ruled out is heart failure from valvular disease or other cause. You need to see a cardiologist, who would likely order an echocardiogram to study the structure and function of the heart and determine if further tests are needed; he would also perhaps adjust your cardiac medications

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sat, 1 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor